Originally Posted by fmichael
Thanks for your response. And sorry to hear about the tbi on top of everything else. With the recent unpleasantness in Mesopotamia, I imagine there have been tremendous advances in treatment and long-term care just in the last few years. I know that conflict really popularized continuous regional anesthesia. Are you keeping up with what's been coming out of Walter Reed for tbi? (I understand that tbi is the defining medical condition of the war.)
I noticed that we're on a number of common meds, where I've been taking a benzodiazipine (Xanax) for years for the control of "shooting pain" and am also on Altzheimer meds - Namenda (memantine HCL) and Razadyne (galantamine HBr) - in what's probably a vein attempt to hold back the well-documented loss of grey matter in the brain secondary to chronic pain.
It's funny how people react differently to meds, whether because their bodies produce certain enzymes at different rates, or what must be a host of other factors. For example, I am barely aware of having taken a Provigil, and certainly don't get migraines from it. On the there hand, I can't tollerate any SSRIs (or even SNRIs) because they incredibly exacerbate the cramping/spasms in my legs, for which I an completely dependent upon bacofen. And I'm now wondering if there isn't some interaction going on between the baclofen and methadone, where - only three days into this - I can be loopy 5 hours after taking a 5 mg. methadone and I know that the 10 mg. I just took will knock me on my posterior, not right away perhaps, but maybe in 2 - 3 hours.
Did you ever get that sort of a response to methadone?
Frankly, I'm just hoping that it's just because I'm a newbie. Time will tell.
PS I wouln't think of doing any serious drinking on methodone, and as luck would have it, am already on a BiPAP machine (sort of a modified CPAP). Now I'm thinking about getting a battery back up with alarm, in case of power failures. I never thought about this little device as a life or death matter, but with the right combination of depressed breathing and sleep apnea, it may very well be.
Glad we can "compare notes"!
Thanks for the info on Walter Reed. I'll look that up. I don't know what continuous regional anesthesia is?
However, You're right, TBI IS the defining medical condition of this war! Sadly.
I have Namenda, bedtime, more for pain. Then Razadyne and/or Aricept to help the tbi. (My doctor is great with samples on these expensive meds).
As for the Provigal, I'm sensitive to a cup of coffee! That tells ya.
I do take 60mg of Cymbalta/day.
About the Methadone knocking you out. Hmmm. This I've never heard of. I take Zanaflex prn for sleep. I understand that's quite different from Baclafin, am I correct?
This is the "problem" with a cocktail of meds.
When you add a new one such as Methadone, (Anything for that matter), some thought must be given to how it will affect the rest of the mix?
Also, with my CPAP, I have an O2 concentrator, and often (not always) connect it, to add some oxygen to the mix. A friend of mine just got a BiPap, and she is still adjusting to it. Not low O2, but high CDioxide.
I don't take any muscle relaxer during the day, because the tbi made me naturally "drowsy". Sometimes a 5mg diazepam, or a half of one. Just to calm my nerves, or, some Topomax, I have a "Tremor" from the tbi as well. (which is kind of funny, people ask me why I'm shaking, mostly, until it gets painful, or interrupts my typing I don't notice. I guess my eyeballs shake at the same "tempo" as my hands!
And the ankle bone's connected to the shin bone.....
Hope you're feeling better, and get by that drowsiness, Mike! (And SANDY!)
I've NEVER had that with methadone!
We're all a little bit different, we're all a little bit the same...